Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 3, NWS Milwaukee, WI

February 11, 20076 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Feb 11, 2007, 2:07 PM CST for 6 counties in Wisconsin. It took effect at Feb 11, 2007, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2007, 2:07 PM CST (20:07 UTC)
In effect from
Feb 11, 2007, 6:00 PM CST
Expired
Feb 12, 2007, 6:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Walworth County, WI

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 112007
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CST SUN FEB 11 2007

...QUICK BURST OF ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT
OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN...

.A FAST MOVING UPPER AIR DISTURBANCE WILL PRODUCE ACCUMULATING SNOW
OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN THIS EVENING AND TONIGHT. THE
HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5
INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR
SLIPPERY DRIVING CONDITIONS LATER THIS EVENING...AND ARE URGED TO
SLOW DOWN GIVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR
DESTINATION.

WIZ062-063-067>070-120415-
/O.NEW.KMKX.SN.Y.0003.070212T0000Z-070212T1200Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
207 PM CST SUN FEB 11 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW 
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY.

EXPECT SNOW TO DEVELOP OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN
DURING THE EVENING HOURS. THE SNOW WILL INCREASE IN INTENSITY THROUGH
MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT
TIMES. VISIBILITIES ARE ALSO EXPECTED TO BELOW ONE MILE AT TIMES.
TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE
SNOW GRADUALLY DIMINISHES MONDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. MOTORISTS SHOULD BE PREPARED FOR
SNOW COVERED ROADWAYS...SLIPPERY DRIVING CONDITIONS...AND LIMITED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

FOWLE/DAVIS
4 follow-up statements
000 
WWUS43 KMKX 112112 CCA
WSWMKX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 PM CST SUN FEB 11 2007

...QUICK BURST OF ACCUMULATING SNOW EXPECTED THIS EVENING AND TONIGHT
OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN...

.A FAST MOVING UPPER AIR DISTURBANCE WILL PRODUCE ACCUMULATING SNOW
OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN THIS EVENING AND TONIGHT. THE
HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5
INCHES ARE LIKELY. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR
SLIPPERY DRIVING CONDITIONS LATER THIS EVENING...AND ARE URGED TO
SLOW DOWN GIVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR
DESTINATION.

WIZ062-063-067>070-120530-
/O.COR.KMKX.SN.Y.0003.070212T0000Z-070212T1200Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
312 PM CST SUN FEB 11 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW 
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY.

EXPECT SNOW TO DEVELOP OVER PORTIONS OF SOUTH-CENTRAL WISCONSIN
DURING THE EVENING HOURS. THE SNOW WILL INCREASE IN INTENSITY THROUGH
MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE INCH PER HOUR AT
TIMES. VISIBILITIES ARE ALSO EXPECTED TO FALL BELOW ONE MILE AT
TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED
BEFORE THE SNOW GRADUALLY DIMINISHES MONDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. MOTORISTS SHOULD BE PREPARED FOR
SNOW COVERED ROADWAYS...SLIPPERY DRIVING CONDITIONS...AND LIMITED
VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

FOWLE/DAVIS
000 
WWUS43 KMKX 120048
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CST SUN FEB 11 2007

...QUICK BURST OF ACCUMULATING SNOW EXPECTED TONIGHT OVER
PORTIONS OF SOUTH-CENTRAL WISCONSIN...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL PRODUCE ACCUMULATING
SNOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN TONIGHT. THE
HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5
INCHES ARE LIKELY. 

MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING
CONDITIONS DEVELOPING LATER THIS EVENING.

WIZ062-063-067>070-120900-
/O.CON.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
648 PM CST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW IS BEGINNING TO SPREAD ACROSS NORTHEAST IOWA INTO FAR
SOUTHWEST WISCONSIN. THE SNOW IS EXPECTED TO CONTINUE SPREADING
EASTWARD INTO SOUTH CENTRAL WISCONSIN THIS EVENING.  

THE SNOW WILL INCREASE IN INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL
RATES MAY APPROACH ONE INCH PER HOUR AT TIMES. VISIBILITIES ARE
ALSO EXPECTED TO FALL BELOW ONE MILE AT TIMES. 

THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO 5
INCHES ARE LIKELY.  

A PERIOD OF FREEZING DRIZZLE IS POSSIBLE THIS EVENING BEFORE THE
STEADY SNOW BEGINS.

MOTORISTS ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR 
FOR DETERIORATING TRAVEL CONDITIONS THROUGH MIDNIGHT.

$$
MBK
000 
WWUS43 KMKX 120320
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 PM CST SUN FEB 11 2007

...BURST OF ACCUMULATING SNOW OVER PORTIONS OF SOUTH CENTRAL
WISCONSIN TONIGHT...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL PRODUCE ACCUMULATING
SNOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN TONIGHT. THE
HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO
5 INCHES ARE LIKELY.

MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SLIPPERY DRIVING
CONDITIONS DEVELOPING TONIGHT.

WIZ062-063-067>070-121130-
/O.CON.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
920 PM CST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST
WISCONSIN THROUGH THE LATE NIGHT. THE SNOW WILL INCREASE IN
INTENSITY THROUGH MIDNIGHT WHEN SNOWFALL RATES MAY APPROACH ONE
INCH PER HOUR AT TIMES. VISIBILITIES ARE ALSO EXPECTED TO FALL
BELOW ONE MILE AT TIMES.

THE HEAVIEST SNOW IS EXPECTED ALONG AND SOUTH OF A LINE FROM LONE
ROCK...TO MADISON...TO ELKHORN WHERE SNOW ACCUMULATIONS OF 3 TO
5 INCHES ARE LIKELY. ACCUMULATIONS FROM 1 TO 3 INCHES ARE EXPECTED
FROM SPRING GREEN TO MADISON...MILWAUKEE...RACINE AND KENOSHA.

MOTORISTS ACROSS SOUTHERN WISCONSIN SHOULD BE PREPARED FOR DETERIORATING
TRAVEL CONDITIONS THROUGH MIDNIGHT.

$$
MBK
000 
WWUS43 KMKX 121138
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CST MON FEB 12 2007

...SNOW DECREASING OVER SOUTH CENTRAL WISCONSIN...

.LIGHT SNOW OVER SOUTH CENTRAL WISCONSIN WILL CONTINUE TO DECREASE
IN INTENSITY THIS MORNING. LITTLE ADDITIONAL ACCUMULATION IS
EXPECTED. 

WIZ062-063-067>070-121245-
/O.EXP.KMKX.SN.Y.0003.000000T0000Z-070212T1200Z/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
538 AM CST MON FEB 12 2007

...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

LIGHT SNOW WILL TAPER TO VERY LIGHT SNOW OR FLURRIES BY THIS
AFTERNOON. HOWEVER UNTREATED ROADS MAY STILL BE SLIPPERY FOR THE
MORNING RUSH HOUR. 

$$
TZ/MK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Feb 11, 1:37 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 11, 1:37 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
137 PM CST SUN FEB 11 2007

.DISCUSSION...FCST FOCUS ON QUICK HITTING SNOW EVENT FOR
TONIGHT...THEN SNOW CLIPPING SRN WI AS LARGER STORM PASSES TO THE
SOUTH.

.SHORT TERM...
RATHER SIGNFICANT UPGRADE TO THE FCST FOR TONIGHT. WILL BE ISSUING
A SNOW ADVISORY FOR A PORTION OF THE FAR SRN TIER OF CWA FOR A
SNOW ACCUMULATION OF 3 TO 5 INCHES. MANY FACTORS COMING TOGETHER.
WEAK/MDT H5 S/W MOVING QUICKLY EAST OUT THE CNTRL PLAINS. TIGHTENING
H8 BAROCLINIC ZONE PUSHING INTO THE SW TONIGHT. SLOPED
FRONTOGENESIS WITH A RATHER STRONG FOCUS AT H7 PEAKS AT 06Z. NICE
SLUG OF H7-H6 THETA-E ADV COMING THROUGH AT THAT TIME. ISENTROPIC
LIFT IS MODERATE WITH 2 TO 2.5 G/KG AVAILABLE. CROSS HAIRS ALSO
FAVORABLE...BUT OMEGA WITHIN THE SNOW GROWTH REGION A LITTLE SUBDUED.
MODELS IN VERY GOOD AGREEMENT ON TIMING AND AMOUNT OF QPF. MAX QPF
APPEARS TO BE AROUND .3 INCHES WITH A 15 TO 1 RATIO INDICATED BY
THE COBB TECHNIQUE AS WELL AS THE UWM NEURAL NETWORK SCHEME.
ALTHOUGH THE UWM SCHEME BEGINS TO FAVOR A HIGHER RATIO USING THE
GFS. FOR NOW...WILL STICK WITH 15 TO 1 AND THIS SUPPORTS UP TO 5
INCHES OF SNOW. SNOW TAPERS OFF QUICKLY TO THE NORTH.

.LONG TERM...
OTHER FOCUS IS ON POTENTIAL FOR SNOW SHIELD WITH LARGER SYNOPTIC
WINTER STORM TO OUR SOUTH TO MOVE INTO SRN WI ON TUE. TREND OVER THE
LAST FEW RUNS WAS FOR THE STORM TO BEGIN MOVING A BIT FARTHER
NORTH. ALWAYS AN UNSETTLING TREND. RIGHT NOW THE H8 LOW IS PROGD
TO TRACK FM SE MO AT 12Z TUE TO SRN INDIANA BY 00Z WED. THE RIGHT
REAR ENTRANCE OF THE UPPER JET OVER THE WRN GRT LAKES COUPLED
WITH THE INCREASING NEG TILT TREND ARE WORRISOME THOUGH.
ISENTROPICALLY...THERE IS AN EXTENSION OF LIFT STRETCHING NW FROM
THE LOW CENTER INTO SOUTHEAST WISCONSIN. THIS LIFT REMAINS NEARLY
STATIONARY AS IT PIVOTS OVER THE SE IN RESPONSE TO THE NEG TILT
TREND OF THE OVERALL SYSTEM. HAVE BUMPED POPS INTO LIKELY CAT
ACROSS THE FAR SOUTH FOR TUESDAY AS THERE IS SOME CONFIDENCE THE
MORE NORTHERLY TRACK TREND WILL CONTINUE.

SHOULD BE A RAPID DECREASE IN PCPN BY TUE EVENING AS COLD DRY AIR
SPILLS INTO THE AREA. STILL A FAVORABLE FETCH DEVELOPING FOR THE SE
TO BRING SMALL POTENTIAL FOR LAKE EFFECT SNOW SHOWERS TUE NIGHT.

&&

.AVIATION...WEAK S/W TROUGH OVER IA THIS EVENING WILL TRACK ACROSS
SRN WI TONIGHT. SHORT RANGE MODELS IN VERY GOOD AGREEMENT IN
DEVELOPING A PERIOD OF FOCUSED FRONTOGENTICAL FORCING AND ISENTROPIC
LIFT AFTER 00Z TONIGHT. EXPECTING -SN TO DEVELOP OVER TERMINALS
BETWEEN 00Z-02Z...PEAKING IN INTENSITY BETWEEN 03Z-09Z...WITH
GRADUALLY IMPROVING CONDITIONS AFTER 10Z. BELIEVE WE WILL SEE
WIDESPREAD IFR VSBYS/CIGS...WITH POTENTIAL FOR LIFR CONDITIONS FOR A
TIME IN THE HEAVIEST SNOW BANDS...WHERE SNOWFALL RATES COULD
APPROACH ONE INCH PER HOUR.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST MONDAY FOR
WIZ062-063-067>070.

&&

DAVIS/FOWLE
Hazardous weather outlook, Feb 11, 2:00 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CST SUN FEB 11 2007

WIZ046-047-051-052-056>060-062>072-121030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
200 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW ADVISORY IN EFFECT THIS EVENING AND TONIGHT FOR PORTIONS OF
SOUTH-CENTRAL WISCONSIN. THE HEAVIEST SNOW IS EXPECTED ALONG AND
SOUTH OF A LINE FROM LONE ROCK...TO MADISON...TO ELKHORN WHERE SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. LIGHTER SNOW AMOUNTS OF 1
TO 3 INCHES ARE EXPECTED NORTH OF THIS LINE. MOTORISTS SHOULD BE
PREPARED FOR SNOW COVERED ROADS AND SLIPPERY DRIVING CONDITIONS
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER LOW PRESSURE SYSTEM TRACKING ACROSS THE MID MISSISSIPPI
VALLEY MAY BRING ADDITIONAL ACCUMULATING SNOW TO SOUTHERN WISCONSIN
ON TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THE HEAVIEST SNOW IS
EXPECTED TO FALL SOUTH OF THE WISCONSIN AND ILLINOIS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-121030-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
200 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY NIGHT
AND CONTINUE INTO TUESDAY.

MAF

WWW.WEATHER.GOV/MKX

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.